MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1550400-23
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned for analysis.The reported difficulty to position and blockage within the device were not confirmed; however, an inner member tear was noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulty to position and blockage within the device as they were not confirmed during return device analysis.However, the noted inner member tear was likely due to handling while attempting to insert and advance the guide wire into the inner member.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a non-tortuous, mildly calcified, 100% stenosed lesion in the mid to distal right coronary artery (rca).Resistance advancing a 4.0x23 mm xience sierra stent delivery system (sds) onto a non-abbott guide wire was felt.The non-abbott guide wire was wiped with saline and a second attempt to advance was made, but the sds could not advance.The sds never advanced into the patient anatomy and was removed independently without resistance.There was no damage noted to the sds.It was suspected that there was some kind of blockage in the guide wire lumen.A new same size xience sierra stent was implanted to successfully complete the procedure.There was no reported adverse patient effect or a clinically significant delay in the procedure.No additional information was provided.Return device analysis revealed that the inner member was torn.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7639207
Report Number2024168-2018-05042
Device Sequence Number16589736
Product Code NIQ
UDI-Device Identifier08717648227516
UDI-Public08717648227516
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Catalogue Number1550400-23
Device Lot Number8031241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1